Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 459, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Nov 1, 2000, 10:40 AM CST for Lincoln County, Pottawatomie County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 1, 2000, 10:40 AM CST (16:40 UTC)
- Expired
- Nov 1, 2000, 11:30 AM CST
- In force
- 50 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Lincoln County, OK, Pottawatomie County, OK
The radar
The Norman radar (KTLX), 25 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 4.7 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 396 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 335 m²/s²
- 0-3 km storm-relative helicity
- 347 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 011642
SVROKC
OKC081-125-011730-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1040 AM CST WED NOV 1 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN CENTRAL OKLAHOMA
POTTAWATOMIE COUNTY IN CENTRAL OKLAHOMA
* UNTIL 1130 AM CST
* AT 1040 AM CST...DOPPLER RADAR INDICATED A SHORT LINE OF SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF WELLSTON
TO 6 MILES WEST OF MCLOUD TO 17 MILES SOUTHWEST OF MCLOUD...MOVING
NORTHEAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE MCLOUD...WARWICK AND WELLSTON
A LINE OF THUNDERSTORMS IS MOVING OUT OF OKLAHOMA AND CLEVEAND
COUNTIES AND WILL MOVE INTO WESTERN LINCOLN AND POTTAWATOMIE
COUNTIES SHORTLY.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS TO AT LEAST 60 MPH ARE
LIKELY.
LAT...LON 3571 9714 3547 9713 3525 9714 3535 9692=
3558 9691 3584 9692
DLFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 10:30 AM CST, 10 minutes earlier.
Area forecast discussion, Nov 1, 10:30 AM CST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1030 AM CST WED NOV 01 2000 THE BIG LINE OF STORMS THAT HAS BEEN PROGRESSING SLOWLY EAST ACROSS OUR FORECAST AREA THIS MORNING IS NOW MOVING THROUGH NORMAN. SEEMS TO BE A RATHER HEALTHY STORM SYSTEM.... THE FRONT AND UPPER-LEVEL FEATURES SUPPORTING THE STORMS ARE EXPECTED TO CONTINUE TO PROGRESS EAST. AS AFTERNOON DESTABILIZATION OCCURS... STORMS IN THE LINE ARE EXPECTED TO GAIN MORE STRENGTH AND SOME ADDITIONAL SEVERE STORMS WILL BE POSSIBLE. THE ZONES HAVE ALREADY BEEN UPDATED SEVERAL TIMES TO ACCOUNT FOR THE PROGRESSION OF THE LINE OF STORMS... AMONG OTHER THINGS. A PRE-NOON UPDATE WILL BE NEEDED TO DEAL WITH TEMPORAL WORDING. A MENTION OF THE POSSIBILITY OF SEVERE STORMS WILL BE ADDED TO APPROPRIATE ZONE GROUPS IN THE NEXT UPDATE. THE NEXT UPDATE SHOULD BE AVAILABLE AROUND 1045 AM. FCSTID = 23 = CMS .OUN... OK...NONE. TX.H..NONE.
In the hours before
Special weather statement, Nov 1, 6:30 AM CST, 4 hours 10 minutes before
OKZ004>048-050>052-TXZ083>090-011500- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 630 AM CST WED NOV 1 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PORTIONS OF CENTRAL AND SOUTHEAST OKLAHOMA. THE SLIGHT RISK AREA IS MAINLY SOUTH OF INTERSTATE 40 AND EAST OF AN OKLAHOMA CITY TO WAURIKA LINE. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS... ALTHOUGH ISOLATED OCCURRENCES OF LARGE HAIL AND SMALL TORNADOS WILL BE POSSIBLE. SCATTERED THUNDERSTORMS IN NORTHERN OKLAHOMA THIS MORNING COULD PRODUCE SMALL HAIL AND WIND GUSTS TO NEAR 45 MPH. A COLD FRONT IN WESTERN PORTIONS OF OKLAHOMA AND NORTH TEXAS IS EXPECTED TO MOVE EAST INTO CENTRAL OKLAHOMA BY THIS AFTERNOON. MEANWHILE... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL BE MOVING ACROSS THE CENTRAL AND SOUTHERN PLAINS. IN THE LOWER LEVELS OF THE ATMOSPHERE... GUSTY SOUTH WINDS AHEAD OF THE FRONT WILL CONTINUE TO PULL GULF MOISTURE NORTH INTO THE AREA. DAYTIME HEATING SHOULD CAUSE THE AIRMASS OVER CENTRAL AND SOUTHEAST OKLAHOMA TO BECOME MORE UNSTABLE DURING THE AFTERNOON. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OFo THE FRONT THIS AFTERNOON AND EVENING. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT AGENCIES ACROSS CENTRAL AND SOUTHEAST OKLAHOMA SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. CJS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 10:24 AM CST | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 21 min |
| Nov 1, 11:48 AM CST | Severe Thunderstorm Warning | OUN | Lincoln | 27 min |
| Nov 1, 3:07 PM CST | Severe Thunderstorm Warning | OUN | Atoka | 23 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.